MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFT-VU COBRA ANGIOGRAPHIC CATHETER; SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC SOFT-VU COBRA ANGIOGRAPHIC CATHETER; SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787107091015
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
Customer stated that on (b)(6) 2019 during a procedure part of the tip of a soft vu cobra1 catheter broke off inside the patient.The tip remained inside the patient.The cobra 1 catheter went in through the sheath in the right groin, up to the abdominal aorta for an aortogram.Right away they realized there was damage to the catheter and that the tip embolized.They tried to retrieve it but were unable.The tip fell all the way to the right anterior tibia where it was then left.The treating physician determined not to remove the catheter at that time as the tip fragment would not cause patient harm.It was reported the patient has not suffered any harm or injury due to this event and is doing fine.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a soft-vu catheter.A visual review of the device noted that the tip is separated from the catheter shaft.The fractured tip was not returned.The customer's reported complaint description of the tip of a soft vu cobra1 catheter broke off is confirmed.This failure mode is consistent with tip embrittlement associated with a capa that was implemented to address this issue.A material change to address the robustness of the catheter tip was implemented on 11-aug-2017.The complaint sample sub-assembly (lots 5068593 & 5078602) was manufactured before the implementation of this material change and the tips were of the old revision.The customer's reported complaint description of tip fracture is confirmed.The root cause of this event was due to the tip material that was used during manufacturing prior to the material change.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user, with states; "never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.The maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure.Catheters intended for selective angiography do not have a maximum pressure limit stated on the catheter package.Typical flow rates of up to 10cc per second are stated with pressure generated to achieve these typical flow rates.Never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Angiodynamics angiographic catheters are designed for use with specific guidewire diameters.The recommended maximum guidewire diameter is specified on the catheter label." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SOFT-VU COBRA ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8670492
Report Number1319211-2019-00049
Device Sequence Number18905023
Product Code DQO
UDI-Device IdentifierH787107091015
UDI-PublicH787107091015
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberH787107091015
Device Lot Number5048597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;